Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 41, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Nov 16, 2008, 4:30 AM EST for 5 counties in Florida. It took effect at Nov 16, 2008, 10:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2008, 4:30 AM EST (09:30 UTC)
- In effect from
- Nov 16, 2008, 10:00 AM EST
- Expired
- Nov 16, 2008, 6:37 PM EST
- In force
- 9 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 9.5 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 160930 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 430 AM EST SUN NOV 16 2008 FLZ063-066-070-170000- /O.UPG.KMFL.FW.A.0027.081116T1500Z-081117T0000Z/ /O.NEW.KMFL.FW.W.0041.081116T1500Z-081117T0000Z/ /O.NEW.KMFL.FW.A.0028.081117T1700Z-081117T2300Z/ GLADES-HENDRY-INLAND COLLIER- 430 AM EST SUN NOV 16 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR ALL ZONES FOR RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE WITH 20 FOOT WINDS AROUND 15 MPH... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES FOR RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY AFTERNOON. A COLD FRONT SWEPT ACROSS MAINLAND SOUTH FLORIDA OVERNIGHT. MUCH DRIER AIR WILL MOVE INTO THE AREA ON NORTHERLY WINDS TODAY...DROPPING RHS DOWN INTO THE 25 TO 35 PERCENT RANGE LATE THIS MORNING INTO THIS AFTERNOON. ALSO...20 FOOT WINDS WILL BE ON THE INCREASE...POSSIBLY UP TO 15 MPH. FOR THESE REASONS...A RED FLAG WARNING HAS BEEN ISSUED FOR GLADES, HENDRY AND INLAND COLLIER COUNTIES OF MAINLAND SOUTH FLORIDA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067>069-071>075-168-172>174-170000- /O.UPG.KMFL.FW.A.0027.081116T1500Z-081117T0000Z/ /O.NEW.KMFL.FW.W.0041.081116T1500Z-081117T0000Z/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 430 AM EST SUN NOV 16 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING FOR ALL ZONES FOR RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE WITH 20 FOOT WINDS AROUND 15 MPH... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. THE FIRE WEATHER WATCH THAT WAS ISSUED FOR TODAY IS NO LONGER IN EFFECT. A COLD FRONT HAS SWEPT ACROSS MAINLAND SOUTH FLORIDA OVERNIGHT. MUCH DRIER AIR WILL MOVE INTO THE AREA ON NORTHERLY WINDS TODAY ...DROPPING RHS DOWN INTO THE 25 TO 35 PERCENT RANGE FROM LATE THIS MORNING TO EARLY THIS EVENING. ALSO...20 FOOT WINDS WILL BE ON THE INCREASE...POSSIBLY UP TO 15 MPH. FOR THESE REASONS...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF MAINLAND SOUTH FLORIDA FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS82 KMFL 162337 RFWMFL URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 637 PM EST SUN NOV 16 2008 FLZ063-066-070-171000- /O.CAN.KMFL.FW.W.0041.000000T0000Z-081117T0000Z/ /O.CON.KMFL.FW.A.0028.081117T1700Z-081117T2300Z/ GLADES-HENDRY-INLAND COLLIER- 637 PM EST SUN NOV 16 2008 ...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON FOR GLADES...HENDRY...AND INLAND COLLIER COUNTIES FOR RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. RHS ACROSS THE AREA HAVE RISEN ABOVE CRITICAL LEVELS THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. ANOTHER DAY OF CRITICAL RHS BELOW 35 PERCENT FOR 4 HOURS OR MORE IS POSSIBLE ON MONDAY AS DRY AIR REMAINS IN PLACE. FOR THIS REASON...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE AREA ON MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ FLZ067>069-071>075-168-172>174-170045- /O.CAN.KMFL.FW.W.0041.000000T0000Z-081117T0000Z/ INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND BROWARD- METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE- COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE- FAR SOUTH MIAMI DADE- 637 PM EST SUN NOV 16 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE RED FLAG WARNING. RHS ACROSS THE AREA HAVE RISEN ABOVE CRITICAL LEVELS THIS EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ DG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Nov 16, 3:55 AM EST, 35 minutes earlier.
Area forecast discussion, Nov 16, 3:55 AM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
355 AM EST SUN NOV 16 2008
...COOLER AND DRIER WEATHER FOR SOUTH FLORIDA TODAY THROUGH MID WEEK...
.DISCUSSION...
THE STRONG COLD FRONT THAT HAS BEEN TALK ABOUT FOR THE LAST
SEVERAL DAYS HAS MOVED THROUGH SOUTH FLORIDA EARLY THIS MORNING.
MUCH COOLER AND DRIER AIR IS STARTING TO WORK SOUTH INTO THE CWA
FROM THE NORTH EARLY THIS MORNING ON THE NORTHWEST WIND FLOW.
THE NORTHWEST WIND FLOW WILL CONTINUE OVER THE CWA TODAY INTO
MONDAY...AS THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL
REMAIN OVER THE EASTERN UNITED STATES. THIS WILL CONTINUE TO ALLOW
FOR THE COOLER AND DRIER WEATHER TO CONTINUE TO WORK INTO THE CWA
FROM THE NORTH. ANOTHER COLD FRONT LOCATED OVER THE UPPER MIDWEST
PORTION OF THE UNITED STATES WILL ALSO MOVE SOUTH AND THROUGH
SOUTH FLORIDA ON TUESDAY. THIS WILL REINFORCE THE COOLER AND DRIER
WEATHER OVER SOUTH FLORIDA FOR MID WEEK.
THE HIGHS TODAY WILL ONLY STRUGGLE TO THE UPPER 60S OVER THE
NORTHERN AREAS TO THE LOWER 70S OVER THE SOUTHERN AREAS. ON MONDAY
AND TUESDAY...THE HIGHS WILL BE IN THE LOWER TO MID 70S. THE LOWS
TONIGHT WILL BE IN THE MID TO UPPER 30S OVER THE NORTHWEST
INTERIOR AREAS TO THE LOWER TO MID 50S OVER THE SOUTHERN INTERIOR
AREAS. THE LOWS ON MONDAY NIGHT WILL BE ABOUT 3 TO 5 DEGREES
WARMER THAN TONIGHT...AND TUESDAY NIGHT LOWS WILL BE ABOUT THE
SAME OR A LITTLE BIT LOWER THAN TONIGHT LOWS.
THE EAST LOWEST MAX TEMPS TODAY ARE IN THE LOWER TO MID 60S FOR
TODAY. SO THE EAST COAST SHOULD NOT BREAK THE LOWEST MAX TEMPS FOR
THIS DAY. HOWEVER...NAPLES LOWEST MAX TEMPS TODAY IS 73 SET BACK IN
2000...AND THE FORECAST HIGH IS FOR 68 DEGREES.
THE NORTHWEST INTERIOR AND WEST COAST METRO AREAS COULD ALSO BE NEAR
RECORD LOWS TONIGHT WHICH ARE:
CITIES FORECAST LOWS RECORD LOWS
LA BELLE 38 35 - 1970
CLEWISTON 48 42 - 1963
IMMOKALEE 38 37 - 1940
DEVILS GARDEN 40 38 - 1995
NAPLES 45 40 - 1970
SO WILL MENTION NEAR RECORD LOWS FOR THESE AREAS IN THE MORNING ZONE PACKAGE.
.EXTENDED FORECAST...
THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLOWLY MOVE
EAST INTO THE WESTERN ATLANTIC WATERS LATE THIS WEEK INTO THIS
WEEKEND. THIS WILL ALLOW FOR NORTHERLY WINDS TO REMAIN OVER THE
AREA DURING THE MIDDLE TO END OF THIS WORK WEEK. THE WINDS WILL
THEN SHIFT TO THE NORTHEAST TO EAST AND INCREASE TO BREEZY TO
WINDY CONDITIONS THIS WEEKEND...AS A BACK DOOR COLD FRONT WILL
MOVE THROUGH THE AREA ON FRIDAY NIGHT. THIS WILL ALSO KEEP THE
WEATHER DRY OVER ALL OF THE CWA FOR THE MIDDLE AND END OF THIS
WORK WEEK INTO NEXT WEEKEND.
&&
.MARINE...
THE WINDS EARLY THIS MORNING HAVE BEEN COMING IN FROM THE
NORTHWEST AT AROUND 20 KNOTS BEHIND THE STRONG COLD FRONT. THE
NORTHWEST WINDS SHOULD CONTINUE TODAY AND INCREASE TO 20 TO 25
KNOTS OVER MOST OF THE CWA WATERS...EXCEPT AROUND 20 KNOTS OVER
BISCAYNE BAY AND THE NEAR-SHORE GULF WATERS. THE WINDS WILL THEN
SHIFT TO A NORTHERLY FLOW TONIGHT INTO MONDAY NIGHT...AND DECREASE
TO 10 TO 15 KNOTS MONDAY AND MONDAY NIGHT EXCEPT 15 TO 20 KNOTS
OVER THE ATLANTIC WATERS. THE WINDS WILL THEN INCREASE AGAIN TO AT
LEAST 20 KNOTS ON TUESDAY BEHIND THE SECOND COLD FRONT.
THE ATLANTIC SEAS WILL BUILD 6 TO 8 FEET NEAR-SHORE AND 10 TO 12
FEET IN THE GULF STREAM TONIGHT. THE ATLANTIC SEAS WILL THEN
REMAIN STEADY THROUGH MONDAY NIGHT...BEFORE INCREASING TO 7 TO 9 FEET
NEAR-SHORE AND 11 TO 13 FEET IN THE GULF STREAM ON TUESDAY BEHIND
THE SECOND COLD FRONT.
THE GULF WATER SEAS WILL BELOW 6 FEET TODAY THROUGH TUESDAY...EXCEPT
IN THE OFFSHORE WATERS WHERE THEY WILL BE 5 TO 7 FEET TODAY.
SO WILL HAVE A SCA UP FOR ALL OF THE CWA WATERS TODAY...AND MORE
LIKELY WILL NEED TO EXTEND THE SCA FOR THE SEAS IN THE ATLANTIC
WATERS FOR TONIGHT INTO MONDAY.
&&
.FIRE WEATHER...
THE DEW POINTS WILL BE ABLE TO FALL DOWN INTO THE UPPER 20S OVER
THE NORTHWEST INTERIOR AREAS TODAY...WITH REST OF THE CWA SEEING
DEW POINTS IN THE 30S. THIS WILL ALLOW FOR THE RELATIVE HUMIDITIES
TO FALL BELOW 35 PERCENT FOR 4 OR MORE HOURS TODAY OVER ALL OF THE
CWA. THE 20 FOOT WINDS WILL ALSO BE 15 MPH OR MORE THIS AFTERNOON.
SO WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR
ALL OF THE CWA FOR TODAY.
THE RELATIVE HUMIDITIES WILL ALSO BE ABLE TO FALL BELOW 35 PERCENT
OVER THE NORTHWEST INTERIOR AREAS FOR 4 HOURS OR MORE MONDAY
AFTERNOON. SO WILL ALSO ISSUED A FIRE WEATHER WATCH FOR THE
NORTHWEST INTERIOR AREAS FOR MONDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 69 50 73 52 / - - - -
FORT LAUDERDALE 71 52 74 55 / - - - -
MIAMI 72 53 75 56 / - - - -
NAPLES 68 45 70 49 / - - - -
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM EST THIS
EVENING FOR FLZ063-FLZ066-FLZ067-FLZ068-FLZ069-FLZ070-
FLZ071-FLZ072-FLZ073-FLZ074-FLZ075-FLZ168-FLZ172-FLZ173-
FLZ174.
FIRE WEATHER WATCH MONDAY AFTERNOON FOR FLZ063-FLZ066-FLZ070.
AM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ650-
AMZ651-AMZ670-AMZ671.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ610-
AMZ630.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ676.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR GMZ656-
GMZ657.
&&
LONG TERM...54/BNB
SHORT TERM/AVIATION...18/GRHazardous weather outlook, Nov 15, 6:20 PM EST, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 620 PM EST SAT NOV 15 2008 FLZ063-066>075-168-172>174-161000- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 620 PM EST SAT NOV 15 2008 ...HAZARDOUS MARINE CONDITIONS DEVELOP LATE TONIGHT... ...COOLER TEMPERATURES EXPECTED SUNDAY INTO NEXT WEEK... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT WIND: NORTH WINDS BEHIND A COLD FRONT THAT WILL PASS THROUGH THE SOUTH FLORIDA AREA TONIGHT...WILL INCREASE TO 20 TO 25 KNOTS OVER THE GULF OF MEXICO WATERS LATER TONIGHT. ALSO, NORTHWEST WINDS WILL INCREASE TO 20 KNOTS OVER LAKE OKEECHOBEE AND THE OUTER ATLANTIC WATERS TOWARD MORNING. WAVES: SEAS WILL INCREASE TO 7 FEET OVER THE WELL OFFSHORE COASTAL WATERS WEST OF THE GULF COAST LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL DROP TO NEAR 40 DEGREES OVER PARTS OF GLADES, HENDRY AND COLLIER COUNTIES EARLY MONDAY MORNING. WINDS WILL BE LIGHT, HOWEVER. LOW TEMPERATURES IN THE 40S WILL LIKELY CONTINUE THROUGH MOST OF THE WEEK ACROSS THESE AREAS. ROUGH MARINE CONDITIONS WILL IMPACT THE LOCAL WATERS SUNDAY THROUGH WEDNESDAY BEHIND THE PASSAGE OF A COLD FRONT TONIGHT. SEAS IN THE GULF STREAM WILL LIKELY BUILD TO BETWEEN 8 AND 12 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:30 AM EST | Fire Weather Watch | MFL | 24 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.